The group of eight college students met for a drink in Thu Duc on Thursday night, with one later found dead at his residence.
Seven others later showed signs of abdominal pain, dizziness and vomiting, and despite taking medication, grew sicker. Those experiencing convulsions, lethargy, and coma were transferred to hospital.
One of the seven hospitalized students was confirmed dead soon after arrival.
Doctor Tran Thanh Du of Gia Dinh Hospital where four students are being treated said they had signs of methanol poisoning and are in critical condition.
The two others are now being treated at Thu Duc Regional General Hospital.
Police have launched an investigation into the case.
It is not uncommon for vendors or producers to mix industrial alcohol with other liquor to save costs, causing a slew of deaths and related complications.
Most alcoholic beverages contain low levels of methanol, causing no harm. High levels of methanol, however, may lead to neurotoxicity and organ failure.
- 'Poisoned' Alexei Navalny is driven out of hospital in Russia before his plane journey to Germany for specialist treatment after his wife begged Putin to release her comatose husband amid claims of a cover up by doctors claiming he has 'heart disease'
- Alexei Navalny was poisoned with NOVICHOK: German scientists have 'unequivocal proof' he was given nerve agent used by GRU in Salisbury attack
- Navalny poisoning: Confronting Russia, EU has limited options
- Don't expect Europe to hold Putin accountable in Navalny poisoning
- 75-year-old woman dies as three of family consume poison
- Oklahoma girl, 15, dies after taking the 'Benadryl challenge' on TikTok - where teens take large quantities of the anti-allergy drug to hallucinate
- 'They had to open me up... it got nasty!' Olly Murs explains how doctors had two hours to save his leg due to suspected sepsis after knee surgery
- Boris Johnson demands 'transparent' probe into Alexei Navalny's 'poisoning'
- Navalny's Novichok poisoning poses questions for Russia. The world is unlikely to get answers.
- Police officer poisoned by Novichok in UK issues cryptic tweet on Navalny
- Is Covid getting weaker? Infection rates rise but deaths and hospital admissions remain low as experts say people are passing on smaller doses of coronavirus due to social distancing
- Police hunting Birmingham attacker issue CCTV of suspect after late-night rampage left one dead and seven hurt - with witnesses describing their horror at the bloodbath
Suspected methanol poisoning sees 2 students die, six hospitalized have 382 words, post on e.vnexpress.net at August 6, 2022. This is cached page on VietNam Breaking News. If you want remove this page, please contact us.